Cold & Flu Treatment Over the Counter Before You Buy Tylenol Cold Multi-Symptom Nighttime By Kristina Duda, RN Kristina Duda, RN Verywell Health's Facebook Verywell Health's LinkedIn Verywell Health's Twitter Kristina Duda, BSN, RN, CPN, has been working in healthcare since 2002. She specializes in pediatrics and disease and infection prevention. Learn about our editorial process Updated on June 24, 2020 Fact checked by Marley Hall Fact checked by Marley Hall Verywell Health's LinkedIn Marley Hall is a writer and fact checker who is certified in clinical and translational research. Her work has been published in medical journals in the field of surgery, and she has received numerous awards for publication in education. Learn about our editorial process Print Tylenol Cold Multi-Symptom Nighttime is available to treat multiple symptoms of the cold and flu. It does contain a decongestant, unlike its competitor, NyQuil. It may be the right medication to treat the symptoms you are suffering from and help you get a good night's sleep. Tetra Images / Getty Images Active Ingredients (in each 15 ml tablespoon) Acetaminophen 325 mg (pain reliever/fever reducer)Dextromethorphan HBr 10 mg (cough suppressant)Doxylamine succinate 6.25 mg (antihistamine)Phenylephrine HCl 5 mg (decongestant) Dosage and Directions Adults and children over 12 years old: 2 tablespoons (30 ml) every 4 hours as needed. Do not take more than 10 tablespoons (5 doses) in 24 hours. Children under 12 years old: Do not use this product, contains too much Tylenol and may cause liver damage. Uses Temporary relief of cold and flu symptoms including: CoughSore ThroatHeadacheMinor Aches and PainFeverRunny noseSneezingNasal Congestion Side Effects DrowsinessExcitability may occur, especially in children (important to note this product should not be given to children under 12) Warnings Do not consume if you drink more than three alcoholic drinks a day. Acetaminophen can cause liver damage. Ask your healthcare provider if you should take acetaminophen if you regularly drink more than three alcoholic drinks per day. Do not use with other medications containing acetaminophen. Do not use this medication if you are taking an monoamine oxidase inhibitors (MAOIs), which is medication for depression, psychiatric, emotional conditions or Parkinson's disease, or for two weeks after stopping an MAOI. Sore throat warning: If you have a sore throat for more than 2 days or your sore throat is accompanied by fever, rash, headache, nausea or vomiting, consult a healthcare provider promptly. Avoid this product under the following circumstances: Pain, nasal congestion or cough worsens or lasts more than 7 daysFever worsens or lasts more than 3 daysRedness or swelling is present in the area causing painNew symptoms occurCough returns or occurs with a rash or headache that won't go awayNervousness, dizziness or sleeplessness occur Or if you have the following preexisting conditions: If you have glaucomaIf you have a cough that produces a lot of mucusIf you have a breathing problem or chronic cough that is caused by asthma, smoking, chronic bronchitis, or emphysemaIf you have trouble urinating because of an enlarged prostateIf you are taking sedatives or tranquilizersIf you are pregnant or breastfeedingIf you have heart diseaseIf you have high blood pressureIf you have diabetesIf you have thyroid disease Other Information Do not take this product when you have to operate machinery, drive a vehicle or perform other tasks that require alertness. Tylenol Cold Multi-Symptom Nighttime is likely to make you very drowsy, be sure you can devote time to sleep before taking this product. By Kristina Duda, RN Kristina Duda, BSN, RN, CPN, has been working in healthcare since 2002. She specializes in pediatrics and disease and infection prevention. See Our Editorial Process Meet Our Medical Expert Board Share Feedback Was this page helpful? Thanks for your feedback! What is your feedback? Other Helpful Report an Error Submit